MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient with a complex medical/surgical history of pancreatitis, and abdominal abscess underwent implant of a bard/davol phasix mesh.Following surgery, the patient developed some adverse symptoms unrelated to the mesh implant and underwent surgical intervention.As reported, the mesh was removed to gain access to the abdomen; there was no malfunction of the device.The clinician has assessed the patient¿s postoperative course as not related to the phasix mesh.Therefore, based on the reported information, the adverse event was not related to the device.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Should additional information be provided, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported per prevent clinical trial dvl-he-018: on (b)(6) 2021, the patient underwent an open exploratory laparotomy for perforation repair with lysis of adhesions with implant of a bard/davol phasix mesh in an onlay fashion in a class iii (contaminated) wound.The mesh was trimmed and adequate overlap of the defect was achieved.Skin incisions were made straight, midline.The mesh was secured using sutures and fascial closure was made with non-bard/davol sutures in a running stitch technique.Overnight, the patient developed hypotension, respiratory insufficiency and bile drainage from blake drains and underwent an exploratory laparotomy on (b)(6) 2021.A leak was noted at the duodenojejunostomy, likely secondary to a history of necrotizing pancreatitis and portal vein thrombosis.As reported, the surgeon took down the anastomosis, placed a duodenal t-tube, performed stapled pyloric exclusion, gastrojejunostomy and placement of balloon gastrojejunostomy feeding tube.A non-bard/davol device was placed for temporary abdominal wall closure.As reported, the phasix mesh was removed in order to enter the abdomen for the laparotomy.As reported, the patient had recovered from the acute phase of this process, but had sequelae of the disease, including common duct stricture and fistula with no evidence for malignancy.As reported, the patient was scheduled for an abdominal washout and abdominal closure on (b)(6) 2021.This adverse event has been assessed as not related to the phasix mesh and the procedure.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12414627
Report Number1213643-2021-20300
Device Sequence Number11665049
Product Code OOD
UDI-Device Identifier00801741107627
UDI-Public(01)00801741107627
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other,study,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue Number1192030
Device Lot NumberHUDX1956
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight79